Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: drug-induced illness for dancing star JACJ

Posted by dancingstar on November 30, 2004, at 20:44:57

In reply to Re: drug-induced illness for dancing star, posted by JACJ on November 30, 2004, at 20:08:03

I'm not sure what TD is, but as briefly as possible here's the deal:

At the end of Sept. on a whim I stopped taking Effexor-XR 150mg after taking it for three years. It was originally prescribed for "fatigue" by a family practice doc. that I no longer see. He also prescribed Oxycontin, which I stopped taking on my own for a back injury because I didn't like the way it made me feel. As far as doctors go, I have little respect for the care and treatment that he gave me. My tiredness and pain grew worse and worse; and I couldn't run my own business or teach gym classes for fun as I used to do. I hardly ate but had gained about 25 or so pounds.

Finally someone introduced me to my current internist who began to regulate my thyroid -- who knew? But I still didn't know to quit taking Effexor, and it did not seem to have an effect on my weight. In fact, it was not being able to lose weight that finally made me quit taking Effexor.

The first two days I was fine, but by the third I was in hell in every way one can imagine. I hurt in every part of my body, from my eyelashes to my toes. By the third week off of E, I began to wonder if I would die. I spent hundreds of dollars on every high-end supplement that I read about, but nothing would help, not for long. At this point I am only left with what feels like a hole in my stomach and mildly shattered nerves in my back and neck and a general malaise. I just don't feel terrific, but I can't explain why. It could be that my stomach and back hurt all the time. I hear that the reason my teeth have been a bit ground down could also be because of this, but I didn't know that until now. I can think very, very clearly for the first time in years.

There have been some seriously horrid things that have happened in my life during the course of the last few years that I have not handled as well as I should have both because I haven't had the strength to and because I didn't care as much as I feel that I should have or would have had I not been under the influence of this drug. My fibromyalgia-type pain seems to have vanished. In its place, though, I am stuck with this annoying intestinal problem where I cannot stay out of the bathroom for very long, and my stomach is quite upset most of the time. I guess I should add that I've lost the weight :-).

I was never told about any problems with this drug, and by the look in my highly educated internist's eyes, I get the impression that he has not seen much of what I am going through. I know that he will no longer prescribe Effexor to patients as a new drug to take. In a million ways, despite my current symptoms, I feel tons better off Effexor than I did on it, mostly because of the mental clarity, but the changes were so slow and so subtle that I didn't notice them while I was taking it. I feel like I lost three years of my life, and I can't get them back. I was literally home, unable to get up, to stay awake, and I thought I had some dread disease.

That's about it. Oh, I guess I left off all that brain shiver stuff and the vision changes that I am still going through. Pretty strange things. All for a bit of fatigue? Wow, wish I had known this. Did you know that they prescribe this for things like perimenopause and all kinds of silly things?

That was not at all brief. I got on my soapbox again. I'm sorry.

Bebe


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:dancingstar thread:422246
URL: http://www.dr-bob.org/babble/20041128/msgs/422570.html